Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How Long Does Hiv Rash Last For

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Women and HIV

...care provider to make sure you know the cause. Women get more and different side effects than men. On average, women weigh less than men and might have higher blood levels of drugs. Women are more likely than men to get skin rashes and liver problems, and to experience body shape changes (lipodystrophy, see Fact Sheet 553 ). Bone loss is also a concern (see Fact Sheet 557 ). They also have more problems caused by human papillomavirus...
Ask the Experts

rash from atripla

Just started atripla and never been on meds for hiv. I had read that one may get a rash. Well, I did. all over my upper body. Front and back. How long should this rash last? A few days or weeks?
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Rash usually lasts for 1-2 weeks. Symptoms can be managed with antihistamines. Monitoring for more serious rash includes observing Read more »

Sustiva rash

I am on Day 8 of sustiva and i am having a rash all over my body. How do i tell whether the rash is mild, moderate or serious?I am worried sick. I can't go out now and i am running out of leave. How long will the rash last? I can't work like this.
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...I would inform your HIV provider about your rash watching for involvement of eyes, mouth or other mucosal surfaces. Generally efavirenz related rashes can be treated through Read more »

rash-nevarapine

DrI am from South Africa and my problem is that I have a bad rash, slightly raised, red, itchy and hot. I started taking treatment in May 2005 and it was not the originals but rather substitutions (just forgotten name used)then after 6 months used...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...It would be unusual but still posible to have a serious nevirapine -related rash develop 10 months after starting it. If possible you should have your HIV doc/clinic evaluate you to make sure your liver is Read more »

rash

you are the greatest and your immediate responses sure bring a smile to my face. i am the one who is worried to death about the pcr test and thinking that the nurse intentionally infected me. i sound crazy, but am truthful and worried. the...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
...The rash you describe is non consistent with HIV infection.MH Read more »
Articles
AIDS InfoNet

DNCB (Dinitrochlorobenzene)

...is a chemical used in color photography processing. DNCB is a "contact sensitizer," which means that it causes an itchy red rash similar to poison oak or poison ivy. Some health care providers have used DNCB to measure the strength of the immune... Read more »
AIDS InfoNet

Acute HIV Infection

...infected don't notice anything. Symptoms generally occur within 2 to 4 weeks. The most common symptoms are fever, fatigue, and rash. Others include headache, swollen lymph glands, sore throat, feeling achy, nausea, vomiting, diarrhea, and night... Read more »
The Well Project

What Is HIV?

...HIV infection may show up within two to four weeks of exposure to HIV, and can include fever, swollen glands, muscle aches, or rash. Some people do not notice the symptoms because the symptoms are mild, or people think they have a cold or the... Read more »
Connect With Others

2 quick question..hopefully a quick concise answer

Posted by anonworried
...I am FULLY aware that nobody can attempt to diagnose themselves on the internet. -- "typically" how long does an HIV rash last for, given the person is not on any meds? -- Does the rash tend to come about all at once in a central region, or... Read more »

rash

Posted by Anonymous, 1 Reply
...normally, how long does an hiv rash last??? and how do they look like?? Read more »

Hiv+ for 20yrs/No meds having night sweats/rash

Posted by ajpooboy, 5 Replies
...been sick.I have never been on Meds ever. Been Poz for 20+ yrs but now am having night sweats/day sweats and have developed a rash all over my body. Mt CD4 has always been around 600 and my VL around 1300. Doctor says that now they are saying... Read more »

HIV skin rash

Posted by shinpai, 1 Reply
...Does it usually itch? How long does it last? Also yesterday when I sat down to eat a hamburger my teeth hurt with the first couple of bites. It was not a Read more »